Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 3, 2006, 12:59 PM EDT for Crawford County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2006, 12:59 PM EDT (16:59 UTC)
- Expired
- Apr 3, 2006, 2:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:42 PM EDT | HAIL 0.75 | Spartansburg, PA | HAIL LASTED 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:40 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 031700
SVRCLE
PAC039-031800-
/O.NEW.KCLE.SV.W.0006.060403T1659Z-060403T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 200 PM EDT
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF MEADVILLE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4149 8005 4149 8040 4185 7997 4185 7972
4178 7962
$$2 follow-up statements
000
WWUS51 KCLE 031714
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
114 PM EDT MON APR 3 2006
PAC039-031800-
/O.CON.KCLE.SV.W.0006.000000T0000Z-060403T1800Z/
CRAWFORD PA-
114 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM EDT FOR
CRAWFORD COUNTY...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF SPARTANSBURG...AND MOVING NORTHEAST AT 40
MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4149 8005 4149 8040 4185 7997 4185 7972
4178 7962
$$000
WWUS51 KCLE 031801 RRA
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
202 PM EDT MON APR 3 2006
PAC039-031812-
/O.EXP.KCLE.SV.W.0006.000000T0000Z-060403T1800Z/
CRAWFORD PA-
202 PM EDT MON APR 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS EXPIRE AT
200 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4149 8005 4149 8040 4185 7997 4185 7972
4178 7962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:40 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 7:40 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 740 AM EDT MON APR 3 2006 .AVIATION(12Z-12Z)... LOW PRESSURE SYSTEM SW LOWER MI WITH A COLD FRONT EXTENDING NEAR THE IN/IL STATE BORDER. CURRENT FORECAST HAS LOW MOVING ACROSS SRN LOWER MICHIGAN THIS MORNING...REACHING LAKE ONTARIO BY THIS EVENING. NOT ALOT OF WEATHER ASSOCIATED WITH THE COLD FRONT NOW. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON...MAINLY EAST OF AKRON. PARTLY DEPENDS ON HOW MUCH SUNSHINE WE GET. MOST OF NORTHERN OHIO IN THE DRY SLOT BUT CIRRUS BLOW OFF FROM TSRA OVER KY/TN NOW SPREADING OVER NE OH AND COULD ACT AS INSULATION. WRAP AROUND MOISTURE COVERING NW INDIANA WILL MOVE INTO TOL AREA BY MID MORNING. GENERALLY MVFR CONDITIONS IN -SHRA WITH CIGS 015-020. SHRA WILL SPREAD EAST ACROSS THE ENTIRE AREA BY THIS EVENING. WINDS WILL TURN TO THE SOUTHWEST THIS MORNING...WITH GUSTS TO AROUND 30 BY LATE MORNING. WINDS TURN TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS INTO THE MID 30S. WINDS WILL GRADUALLY DECREASE FROM THE WEST OVERNIGHT. && .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... A LOT TO COVER WITH LITTLE TIME. TSTORMS HAVE JUST ABOUT DIED OUT AS THEY HAVE PUSHED INTO MORE STABLE AIRMASS. WARM FRONT IS ESSENTIALLY BECOMING OCCLUDED AS SOME DRIER AIR WRAPPING AROUND SYSTEM AND DEWPOINTS ACROSS INDIANA AND W KY ARE DROPPING A BIT. DRY SLOT WILL BE CROSSING AREA THIS MORN AND SITUATION NOT AS RIPE FOR SEVERE WX AS THE LAST FEW DAYS ESPECIALLY AS TIMING A BIT OFF WITH DRY SLOT IN THE MORNING. NONETHELESS STRONG SHORT WAVE STILL TO ROTATE ACROSS AREA TODAY WITH DECENT FRONTOGENESIS AGAIN AS COLD FRONT BECOMES BETTER DEFINED THIS AFTERNOON ACROSS EASTERN OHIO AND W PA. ALL MODELS SHOW BETTER UVV DVLPG BY EARLY AFTERNOON AHEAD OF COLD FRONT AND BUFKIT SOUNDINGS HAVE CAPE UP TO 1500 J/KG AS WELL AS LI -4 BY EARLY AFTERNOON ACROSS EXTREME E OH/NW PA AND WILL MENTION CHC OF SEVERE STORMS YTOWN/WARREN/ASHTABULA AND NW PA. LESS WIND SHEAR TODAY SO MAINLY A WIND THREAT IN DRY SLOT. ELSEWEHRE WIND WILL INCREASE SIGNIFICANTLY IN DRY SLOT AND INCREASING CAA ALOFT TODAY. ATMOSPHERE BECOMES MORE STABLE FROM WEST TO EAST TODAY THOUGH AS WRAP AROUND CLOUDS AND SHOWERS INCREASING FROM THE WEST. WIND SPEED 40 KNOTS ALOFT INTERSECTS WITH MIXED LAYER MAINLY THIS MORNING AND EARLY AFTERNOON AND SFC DELTA THETA E DECREASES TODAY SO EXPECT PEAK WINDS TO TOP OUT AT 35 TO 40 KNOTS...CLOSE TO ADVISORY CRITERIA. IF TIMING WERE MORE FOR THE AFTERNOON WOULD BE MORE INCLINED TO ISSUE WIND ADVISORY AND WILL NOT HAVE HEADLINE AT THIS TIME. COLDER TONIGHT WITH CONSIDERABLE DRYING AND SUBSIDENCE. SHOWERS SHOULD END BEFORE COLD ENOUGH FOR CHANGE OVER TO SNOW ALTHOUGH SOME LAKE EFFECT/ENHANCED SNOW SHOWERS/FLURRIES WILL LIKELY DEVELOP IN THE SNOW BELT BUT NO ACCUM YET. BETTER CHANCE FOR LAKE EFFECT/ENHANCED SNOW LATER TUESDAY/TUE NGT AS NEXT SHORT WAVE DROPS ACROSS EASTERN LAKES AND CROSSES E LAKE ERIE. SNOW HAS A TENDENCY TO MELT DURING THE DAYTIME HOURS IN APRIL ALTHOUGH SOME HEAVIER SNOW SHOWERS LIKELY SO SOME ACCUM NOT OUT OF THE QUESTION EVEN DURING THE DAYLIGHT HOURS IN THE SNOWBELT. LAKE EFFECT WILL LIKELY CONTINUE INTO EARLY WEDNESDAY BEFORE TAPERING OFF. BEST CHANCE FOR ANYTHING SIGNIFICANT WILL COME WITH HURON FETCH AND MAINLY SEEMS A THREAT FOR INLAND NW PA COUNTIES AND W NY. NOT SURE THERE WONT BE 6 INCHES OR A LITTLE MORE (WARNING CRITERIA) FOR INLAND NW PA TUE NGT INTO WEDNESDAY BUT IF SHORT WAVE ENDS UP TRACKING FARTHER EAST THEN TOO MUCH DRY AIR AND HURON FETCH MAY STAY ACROSS W NY. WITH UNCERTAINTY WILL NOT ISSUE ANY TYPE OF WINTER WEATHER WATCH AT THIS TIME. SOME SUNSHINE ALTHOUGH BREEZY AND CHILLY N CENTRAL AND NW OH TUESDAY. WILL LEAN TOWARD WARMER GUIDANCE TEMPS TODAY SINCE STARTING OUT SO WARM AND MENTION FALLING TEMPS MAINLY N CENTRAL AND NW OH WHERE WRAP AROUND CLOUDS WILL COME IN QUICKER. WILL CUT GFS GUIDANCE TEMPS A CATEGORY OR SO MOST AREAS TUESDAY AND IN THE SNOWBELT WED. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... WAA WILL DVLP QUICKLY IN RETURN FLOW LATER WEDNESDAY INTO THURSDAY BUT EXPECT DRY WEATHER TO CONTINUE AS TROUGH DEVELOPS MUCH FARTHER WEST DURING THE MIDDLE OF THE WEEK. WILL KEEP IT DRY THURSDAY. DID NOT CHANGE EXTENDED FORECAST BEYOND THUR AFTERNOON. YESTERDAYS LONG TERM DISCUSSION FOLLOWS BELOW... FORECAST FOR THE MIDDLE OF THE WEEK LOOKS RELATIVELY TRANQUIL AS SURFACE AND UPPER LEVEL RIDGING TAKES HOLD OVER THE EASTERN HALF OF THE CONUS. SIGNIFICANT MODEL DISCREPANCIES EXIST FROM THURSDAY ONWARD...AS THE GFS AND EUROPEAN HAVE DIFFERENT VIEWS ON WHAT WILL HAPPEN TO A WAVE THAT EJECTS OUT OF THE ROCKIES THURSDAY MORNING. BOTH MODELS HAVE A CLOSED LOW MOVING INTO THE CENTRAL PLAINS AND AN ASSOCIATED WARM FRONT PUSHING NORTHWARD THROUGH CENTRAL OHIO BY THURSDAY NIGHT. THE GFS PUSHES THE LOW THROUGH OHIO AND OFF THE EAST COAST BY SATURDAY WHILE THE EUROPEAN HAS A LINGERING FRONTAL BOUNDARY SOUTH OF THE FORECAST AREA THROUGH SATURDAY EVENING. HAVE OPTED TO FOLLOW THE 00Z EUROPEAN GO WITH THE SLOWER SOLUTION BUT GIVEN ABUNDANT DISCREPANCIES BETWEEN THESE 2 MODELS AS WELL AS MOST OF THE MREF MEMBERS...WILL HOLD OFF ON ANYTHING HIGHER THAN A 40 POP GIVEN LOW CONFIDENCE. FRONT SHOULD CLEAR THE AREA BY SATURDAY NIGHT AND HAVE GONE DRY FOR THE LATTER HALF OF THE UPCOMING WEEKEND. TEMPS THROUGHOUT SHOULD BE AROUND OR SLIGHTLY ABOVE NORMAL GIVEN UPPER LEVEL RIDGING. EVEN BEHIND THE FRONT TEMPS DO NOT LOOK TO COOL OFF DRAMATICALLY AND ONLY FALL INTO THE UPPER 40S. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...GALE WARNING LERI. PA...GALE WARNING LERI. && SHORT TERM...KOSARIK LONG TERM...KOSARIK/LEINS AVIATION...DJB
Hazardous weather outlook, Apr 3, 10:23 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1023 AM EDT MON APR 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-041200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1023 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF INTERSTATE 71 BY EARLY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER EXTREME EASTERN OHIO AND NORTHWEST PENNSYLVANIA. IN ADDITION TO THE THUNDERSTORMS...GUSTY WINDS WILL ACCOMPANY A COLD FRONT THIS EVENING. GUSTS UP TO 40 MPH WILL BE POSSIBLE BEHIND THIS FRONT. GALE WARNINGS HAVE BEEN ISSUED FOR LAKE ERIE THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNINGS WILL BE IN EFFECT ON LAKE ERIE THROUGH AT LEAST TUESDAY MORNING. LAKE EFFECT SNOW IS EXPECTED IN THE SNOWBELT EAST OF CLEVELAND ACROSS NORTHWEST PENNSYLVANIA TUESDAY INTO WEDNESDAY MORNING. SOME ACCUMULATION IS LIKELY...MAINLY OVER INLAND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING AND AFTERNOON IF SEVERE WEATHER DEVELOPS ACROSS EASTERN OHIO AND NORTHWEST PENNSYLVANIA. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| Apr 3, 3:28 PM EDT | Wind Advisory | CLE | Crawford, Erie | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.